Advertisement

Reactions Weekly

, Volume 1739, Issue 1, pp 32–32 | Cite as

Antibacterials/fluconazole

Clostridium difficile infection, abdominal discomfort and mucousy diarrhoea: case report
Case report
  • 43 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 29-year-old woman developed abdominal discomfort and mucousy diarrhoea following treatment with azithromycin for pharyngitis and Clostridium difficile infection (CDI) during treatment with ciprofloxacin, clindamycin, fluconazole and rifaximin [dosages not stated; not all routes, durations of treatments to reactions onsets and outcomes stated].

The woman had a history of severe irritable bowel syndrome with diarrhoea (IBS-D) and anxiety disorder. In July 2015, she presented with severe haemorrhoidal bleeding secondary to IBS and underwent anal sphincterotomy and haemorrhoidectomy in August 2015. A week prior to the surgery, she developed pharyngitis and received treatment with azithromycin. However, the treatment with azithromycin resulted in abdominal discomfort and mucousy...

Reference

  1. Hitschfeld M, et al. The role of a sequencing-based clinical intestinal screening test in patients at high-risk for Clostridium difficile and other pathogens: A case report. Journal of Medical Case Reports 13: 15 Jan 2019. Available from: URL: http://doi.org/10.1186/s13256-018-1919-1 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations